Posted by: boo | 2013-01-21


Hey doc remember me? I''m sure you do, hope you well and I trust 2013 will be a year good for both of us

Please read my post carefully because I really need your advice

As you know I''m sure, I was diagnosed with panic disorder close to 10 years ago, I am now 25 and currently I feel good. Panic attacks are controlled so is anxiety. I''m currently on aropax 25 CR fantastic drug so far, I''m sure you remember my time on cipramil it wasn''t quite the best of drugs. While Aropax is treating my problem I am expericing chronic chronic insomnia which is not alleviated by hypnotics or benzos, I was put on a host of short to intermediate hypnotics or benzos, I''m sure you remember how important my exercise training regiment is so a long acting hypnotic or benzo was out of the question. Out of the many drugs I tried for sleep stilnox MR worked great but gave me vivid nightmare another option that worked well was dormonoct but sleep quality on the later was compromised I never woke up with energy...Also another symptom which I notice is an increase in bodily fat now is this caused due to an increase in appetite or the way aropax is metabolised? My main concern is the insomnia its ruining my life I cannot function I miss work meetings I sleep at 4am, what is your advice? Should I switch drugs? I''ve been reading their are some drugs used off label for insomnia to counteract the stimulant effect of aropax would this be something to look at? On the emotional side I feel I''m living a very unfulfilled life, I don''t have the zest to do things like I once did is this a drug effect or is this external factors in my life? While I try to switch of at night I simply cannot my mind is always in thought while I sit trying to fall asleep. If I could just sleep well I feel my anxiety and panic attacks would automatically resolve but I cannot

Please advise me, I will show your response to my specialist and see what he says. Your 2nd opinion matters to me

Thank you!!!!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hi boo,
As I've said so often, because our very sp[ecific personal interior chemistry is rather unique, we differ between us as to how we are best suited by different drugs. ANd another problem when, as opne needs at times, one takes more than one drug at a time, and maybe even more when one stops one and starts another, it can be hard to tell whether nuisance effects are due to an interaction between them, or the stopping of one, or the adding of the other.
Nightmares, for instance, are more often due to the stopping of some drugs, or a side-effect of some ADs, than due to sleeping meds like Stilnox.
ADs dont usually increase weight by a direct effect, but by their impact on appetite and eating patterns.
CBT can help one with insomnia, and with "switching off" when needed, and other aspects of panic, depression and anxiety.
But above all, your specialist, who has been with you for some time, and knows your story and reactions to meds in detail, is surely the best person to assess these concerns of yours and plan the best way of responding to them.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.